Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 208, NWS Memphis, TN

August 10, 2000Pemiscot County, Missouri; Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 10, 2000, 7:15 PM CDT for Pemiscot County, Missouri; Mississippi County, Arkansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 10, 2000, 7:15 PM CDT (00:15 UTC)
Expired
Aug 10, 2000, 8:00 PM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Mississippi County, AR, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:18 PM CDTHail 1.75Holland, MO
Aug 10, 7:35 PM CDTHail 1Gosnell, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
979 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2490 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 110016
SVRMEM
ARC093-MOC155-110100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
715 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST MISSISSIPPI COUNTY IN NORTHEAST ARKANSAS
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI

* UNTIL 800 PM CDT

* AT 714 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  DENTON...MOVING SOUTH AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 800 PM CDT INCLUDE...
  GOSNELL...
  BLYTHEVILLE...
  BURDETTE...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER
IN A STURDY BUILDING AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED..

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Aug 10, 2:29 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
229 PM CDT THU AUG 10 2000

COLD FRONT SLOWLY PUSHING SWD ACROSS FA. SCT TSRAS DEVELOPING IN
VERY HOT AIRMASS AHEAD OF IT. HOTTEST DAY OF SUMMER SO FAR
IN MEM WITH TEMP CURRENTLY 101...JUST SHORT OF 102 RECORD. FRONT
SHOULD CONTINUE ACROSS AREA THROUGH EARLY EVENING. WILL WAIT TIL
RIGHT BEFORE ZN ISSUANCE TO DECIDE ON POP COVERAGE FOR SRN HALF OF
AREA. DRIER AND SLIGHTLY COOLER AIR WILL BEGIN FILTERING INTO
REGION BY FRI AM. DEWPOINTS WILL FALL BACK INTO THE 60S. HIGHS ON
FRIDAY WILL BE ABOUT 5 DEGREES LOWER THAN TODAYS. THUS HEAT
ADVISORY WILL NOT BE EXTENDED. DRY...SEASONABLE WEATHER ON TAP FOR
THE WEEKEND.

GUIDANCE TEMPS CLOSE AND GENERALLY FOLLOWED.

PRELIM NUMBERS...

MEM 75/94/70/95/69 200
MKL 68/93/63/93/61 200
JBR 71/94/65/94/64 200
TUP 74/96/67/95 65 300

.MEM...NONE

MKZ

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.